Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Oct 12, 2007, 8:43 AM CDT for Lincoln County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2007, 8:43 AM CDT (13:43 UTC)
- Expired
- Oct 12, 2007, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 10:20 AM CDT | FLASH FLOOD | Lincoln, KS | SAND BAGGING WAS IN PROGRESS AROUND 2 HOMES. ALSO, SOUTH STREET WAS CLOSED AT LINCOLN AVENUE. |
| Oct 12, 10:26 AM CDT | HEAVY RAIN 2.2 | Westfall, KS | |
| Oct 12, 12:19 PM CDT | HEAVY RAIN 3.8 | 1 Ne Lincoln, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 121345
FFWICT
KSC105-121745-
/O.NEW.KICT.FF.W.0001.071012T1343Z-071012T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
843 AM CDT FRI OCT 12 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS.
* UNTIL 1245 PM CDT.
* AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...ESPECIALLY NORTH OF LINCOLN...WITH ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE THIS MORNING.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BARNARD...BEVERLY...LINCOLN...WESTFALL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLOOD WARNING FOR THE
SAME AREA.
LAT...LON 3921 9792 3893 9792 3893 9793 3887 9793
3886 9829 3922 9834
TIME...MOT...LOC 1343Z 180DEG 0KT 3898 9804
$$
DARMOFAL1 follow-up statement
000
WGUS73 KICT 121524
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1021 AM CDT FRI OCT 12 2007
KSC105-121745-
/O.CON.KICT.FF.W.0001.000000T0000Z-071012T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN KS-
1021 AM CDT FRI OCT 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
LINCOLN COUNTY...
AT 1020 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
AT 1020 AM CDT...SAND BAGGING WAS IN PROGRESS AROUND 2 HOMES IN
LINCOLN. ALSO...SOUTH STREET AT LINCOLN AVENUE WAS CLOSED DUE TO
HIGH WATER IN THE CITY OF LINCOLN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3921 9792 3893 9792 3893 9793 3887 9793
3886 9829 3922 9834
TIME...MOT...LOC 1521Z 180DEG 0KT 3898 9804
$$
DARMOFALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 6:18 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 12, 6:18 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 618 AM CDT FRI OCT 12 2007 .UPDATE... && .AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU 40 KT SOUTHWESTERLY LOW-LEVEL JET NOSING INTO CENTRAL KS THIS MORNING...WILL AIDE IN PRODUCING SCATTERED TS ACROSS CENTRAL/NORTHEAST KS WITH ISOLD TS FURTHER SOUTH IN SOUTH CENTRAL KS. ACTIVITY SHOULD DIMINISH AROUND 18Z AS THE LOW-LEVEL JET BACKS/WEAKENS. A SLIGHTLY STRONGER SOUTHWESTERLY LOW-LEVEL JET AGAIN FRIDAY NIGHT SHOULD PROMOTE STRONG ISENTROPIC LIFT ACROSS NORTH CENTRAL/EASTERN KS. ADDITIONAL SCATTERED TS EXPECTED IN THOSE PORTIONS OF THE STATE AGAIN TONIGHT FROM ABOUT 05Z ONWARD. JMC && .PREV DISCUSSION... /ISSUED 302 AM CDT FRI OCT 12 2007/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE WEEKEND AND TEMPERATURES BEHIND THE FRONT. TODAY-TONIGHT: THE MIDDLE PORTION OF THE CONUS REMAINS UNDER AN UPPER LEVEL RIDGE THIS MORNING...WITH CLOSED LOWS OVER BOTH THE EAST AND WEST COASTS. ACCAS HAS DEVELOPED OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA IN AN AREA OF MOISTURE TRANSPORT AND ISENTROPIC LIFT AT THE 310K SURFACE. SOME CONVECTION HAS STARTED TO DEVELOP NORTH OF THE FORECAST AREA...AND WE EXPECT THAT CENTRAL AND SOUTH CENTRAL KANSAS COULD SEE SOME CONVECTION THIS MORNING AS WELL. DURING THE AFTERNOON AND EVENING...THERE IS ANOTHER CHANCE FOR THUNDERSTORMS AHEAD OF THE SURFACE LOW THAT IS NEARLY STATIONARY OVER SOUTHEASTERN COLORADO. THERE IS MORE INSTABILITY AVAILABLE TO THESE STORMS...BUT THERE IS NO REAL FORCING IN THE AREA. THEREFORE THE STORMS SHOULD NOT BE STRONG OR SEVERE. SATURDAY-SUNDAY: A DRYLINE MAKES IT INTO WESTERN KANSAS ON SATURDAY AND THE LOW BEGINS TO MOVE EASTWARD BY SATURDAY NIGHT. THERE COULD BE SOME STRONG STORMS ALONG THE DRYLINE SATURDAY AFTERNOON...AND A FEW WEAKER STORMS COULD MAKE IT INTO CENTRAL KANSAS. AS THE LOW AND DRYLINE MOVE EASTWARD ON SUNDAY...PRECIPITATION CHANCES INCREASE ACROSS THE FORECAST AREA. GOOD SHEAR...INSTABILITY...AND THE AID OF A 300MB JET STREAK WILL MAKE SEVERE STORMS POSSIBLE SUNDAY AND SUNDAY NIGHT. WINDS WILL BE GUSTY FROM SATURDAY AFTERNOON THROUGH MONDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE FORECAST AREA. AT THIS TIME IT LOOKS LIKE THE WINDS WILL REMAIN BELOW ADVISORY CRITERIA. MONDAY-THURSDAY: WRAP-AROUND MOISTURE WILL HELP KEEP PRECIPITATION CHANCES FOR MONDAY PRECIPITATION MOVES OUT MONDAY NIGHT AND TUESDAY AS THE LOW QUICKLY DEPARTS TO THE EAST. THE NEXT CHANCE FOR PRECIPITATION COMES ON WEDNESDAY NIGHT WITH ANOTHER STRONG SURFACE LOW. DETAILS OF THIS SYSTEM REMAIN UNCERTAIN...THEREFORE NO CHANGES WERE MADE TO THIS TIME FRAME. ONE THING TO KEEP AN EYE ON THOUGH IS THAT THE GFS BRINGS IN MUCH LOWER DEWPOINTS (UPPER 20S AND LOWER 30S) BEHIND THE FRONT ON THURSDAY INTO FRIDAY. DEPENDING ON TEMPERATURES AND WIND SPEEDS...THIS COULD BE A CONCERN FOR FIRE WEATHER. SCHRECK AVIATION... FOR 06Z TAF SUITE. VFR CONDITIONS EXPECTED ACROSS THE REGION FOR THE NEXT 24 HOURS. THE ONLY CONCERN WOULD BE A CHANCE OF ELEVATED CONVECTION DEVELOPING TO THE WEST OF KRSL BETWEEN 12-15Z/FRI. NOT CONFIDENT ENOUGH TO INSERT VCTS IN KRSL TAF AS MOST OF THE ISENTROPIC LIFT WILL GO TO DEVELOPING 8K CEILINGS AS LAPSE RATES ONLY STEEPEN IN A LAYER ONLY 2K FEET THICK. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 58 79 60 / 20 30 20 30 HUTCHINSON 75 58 78 59 / 20 20 20 40 NEWTON 74 57 77 59 / 20 30 30 30 ELDORADO 73 57 78 59 / 20 40 20 20 WINFIELD-KWLD 74 58 80 60 / 10 30 20 20 RUSSELL 76 57 81 56 / 20 20 30 50 GREAT BEND 76 58 81 56 / 20 20 30 40 SALINA 73 57 76 58 / 20 30 30 40 MCPHERSON 74 57 77 59 / 20 30 30 40 COFFEYVILLE 75 56 79 60 / 10 30 20 20 CHANUTE 73 56 79 59 / 10 30 30 20 IOLA 73 56 78 59 / 10 30 30 20 PARSONS-KPPF 74 56 79 59 / 10 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 12, 5:11 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 511 AM CDT FRI OCT 12 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 511 AM CDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY FOR CENTRAL AND SOUTH CENTRAL KANSAS TODAY WITH THUNDERSTORM CHANCES INCREASING TONIGHT. LOCATIONS EAST OF INTERSTATE 135 WILL HAVE THE BEST CHANCE TO EXPERIENCE A STORM TONIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR SATURDAY THROUGH EARLY TUESDAY WITH THE HIGHEST PROBABILITY OF STORMS OCCURRING SUNDAY AFTERNOON THROUGH MONDAY MORNING. SOME OF THE STORMS SUNDAY AFTERNOON AND SUNDAY EVENING WILL HAVE THE POTENTIAL TO BE STRONG OR SEVERE. THE BEST POTENTIAL FOR ANY SEVERE STORMS WILL BE IN CENTRAL KANSAS ON SUNDAY AFTERNOON AND EVENING WHERE THEY MAY EXPERIENCE WIND GUSTS UP TO 60 MPH AND LARGE HAIL. ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ON WEDNESDAY NIGHT. AT THIS TIME IT APPEARS THAT SOME OF THESE STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Special weather statement, Oct 12, 8:21 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 821 AM CDT FRI OCT 12 2007 KSZ032-121345- RUSSELL- 821 AM CDT FRI OCT 12 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GORHAM...OR 13 MILES NORTHWEST OF RUSSELL...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM ALONG WITH LOCALLY HEAVY RAINFALL. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 24 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.